Alert archive / North Carolina / Small Craft Advisories in 2017

Small Craft Advisory 90, NWS Newport/Morehead City, NC

September 27, 2017

NWS Newport/Morehead City, NC issued this small craft advisory at Sep 27, 2017, 7:51 PM EDT. It took effect at Sep 27, 2017, 8:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2017, 7:51 PM EDT (23:51 UTC)
In effect from
Sep 27, 2017, 8:00 PM EDT
Expired
Sep 29, 2017, 7:31 AM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 6:43 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 27, 6:43 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
643 PM EDT Wed Sep 27 2017

.SYNOPSIS...
Hurricane Maria is expected to move northeast away from the
area tonight and Thursday. A cold front will cross the area
Friday followed by high pressure from the northwest for the
weekend. Please see the latest official forecasts from the
National Hurricane Center and local National Weather Service
offices for additional information on Maria.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 640 pm Wed...We are nearing the end of direct impacts
from Hurricane Maria as she continues moving away from the
region tonight. Seeing a few wind gusts to near 40 mph along the
Outer Banks early this evening but expect these to subside
during the next hour or so. We will continue to experience minor
storm surge flooding along the Outer Banks adjacent to the
Pamlico Sound with water levels up to 2 feet above ground
through Thursday morning. The isolated showers that occurred
earlier today have since dissipated with the loss of heating and
the rest of tonight will be dry with clearing skies. Lows will
be in the middle to upper 60s inland and low to mid 70s Outer
Banks.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 3 pm Wed...Dry although quite warm as subsidence in wake
of Maria across E NC with low level thicknesses soaring around
1420m. This translates to highs around 90 many areas, including
the Crystal Coast where northwest winds will retard any
seabreeze development. The Outer Banks will be a bit cooler with
mid 80s. This will be the last really warm day, before some
cooler and drier air arrives.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 245 PM Wednesday...As Maria moves away from the region, a
strong cold front will bring in pleasantly cooler and drier air
Thursday night through the weekend. A small chance of rain
returns early next week as an area of low pressure forms to our
south with a moist easterly flow across eastern NC.

Thursday night through Sunday night...Drier airmass will surge
into the region from the north Thursday night with dewpoints
mostly in the 50s lingering through the weekend as deep mid-
level trough lingers along the East Coast behind the strong cold
front. Temperatures will be pleasant with highs mainly in the
70s and lows ranging from around 50 well inland to around 60
Outer Banks...as fall- like temperatures finally arrive in
eastern NC. Given cold air aloft, expecting some cold- air
stratocumulus Friday with less clouds for Saturday and Sunday.

Monday through Wednesday...With a long easterly fetch coupled
with weak low pressure off the coast of GA/FL, have continue
with small PoPs, mainly near the coast for the early part of
next week, as both the GFS and ECMWF hint at this trend.
Temperatures and dewpoints should also climb early next week and
may be slightly above normal by Tuesday and Wednesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Short Term /Through Thursday/...
As of 640 pm Wed...High confidence in VFR conditions except for
a small window late tonight when patchy fog could develop if
winds decouple. Otherwise dry NW flow will continue across the
area in the wake of Maria with skies becoming mostly clear
overnight and Thursday with light winds.

Long Term /Thursday Night through Monday/...
As of 245 PM Wednesday...With high pressure building across the
region with dewpoints into the 50s, VFR conditions should
prevail into Monday. There could be some early morning
radiational fog, especially near the water at KPGV and KEWN
Saturday morning through Monday morning.

&&

.MARINE...
Short Term /Tonight and Thursday/...
As of 640 pm Wed...Hurricane Maria will continue moving away
from the area tonight and Thu. Conditions expected to gradually
improve tonight with forecast indicating winds diminishing below
30 knots throughout by late tonight. Seas will subside to 8-13
feet tonight across the northern waters to 4-6 feet southern
waters. Conditions will continue to slowly improve Thursday in
offshore flow with winds and seas diminishing.

Long Term /Thursday Night through Monday/...
As of 240 PM Wednesday...Winds and seas will diminish fairly
quickly on Thursday night with conditions finally dropping below
SCA status on all areas waters by late on Friday. The NE winds
will increase again by Sunday with building seas as gradient
between high pressure moving offshore to the north and a
developing low off the FL/GA coast increases with seas likely
building to 6 ft along the southern coast late Sunday into
Monday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ103-104.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     098.
MARINE...Tropical Storm Warning for AMZ130-135-150-152-154.
     Small Craft Advisory until 11 PM EDT this evening for AMZ131.
     Small Craft Advisory until 10 AM EDT Friday for AMZ156.
     Small Craft Advisory until 7 AM EDT Thursday for AMZ158.

&&

SYNOPSIS...JME/HSA
NEAR TERM...JME/HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...JME/CTC
MARINE...JME/CTC/HSA
Hazardous weather outlook, Sep 27, 5:41 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
541 PM EDT Wed Sep 27 2017

NCZ103-104-282145-
Outer Banks Dare-Outer Banks Hyde-
541 PM EDT Wed Sep 27 2017

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-282145-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
541 PM EDT Wed Sep 27 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-282145-
Carteret-
541 PM EDT Wed Sep 27 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-282145-
Onslow-
541 PM EDT Wed Sep 27 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:07 PM EDTBeach Hazards StatementMHX24 hr
Sep 27, 7:52 PM EDTBeach Hazards StatementMHX48 hr
Sep 27, 7:52 PM EDTCoastal Flood AdvisoryMHX10 hr
Sep 27, 7:52 PM EDTHigh Surf AdvisoryMHX8 hr

Nearby

Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.